MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that the patient's turbo-ject® single lumen over-the-wire power-injectable picc (peripherally inserted central catheter) after one week implantation into the right basilic vein, the picc line was difficult to flush.The patient's chemotherapy treatments were supposed to infuse over 48 hours, but they took 72 hours to infuse.Increased difficulty with flushing the line was reported and the infusion rate continued to worsen over time.There was an external kink in the line noted, and once the patient's dressings were taken down and their securacath was removed, the line was even more difficult to flush.The patient had the picc line implanted for about a month.As a result of the issues experienced, the device was removed from the patient and new picc line placed.Once the line was removed, multiple kinks in the line which had been internal to the patient were visible.Once the device was removed it flushed easily.The device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Additional information: concomitant medical products.Corrected data: date of event.Investigation: evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, and specifications as well as a visual inspection and functional evaluation of the device was conducted during the investigation.One device was returned for investigation.The returned catheter length is 43 cm.The visual inspection of the returned device confirmed the presence of kinks at distances of 33 cm, 35.5 cm, 42 cm, and 43 cm from the distal tip of the device.A leak test was performed, and no leaks were noted.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Ifu t_ctpiccotwtt_rev1 instructions for use: warnings: verify: prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.Precautions if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow.Catheter tip positioning.Every effort must be made to ascertain proper tip position in order to prevent erosion or perforation of the central venous system and to ensure proper delivery of infusates.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7284873
Report Number1820334-2018-00236
Device Sequence Number1475349
Product Code LJS
UDI-Device Identifier00827002345218
UDI-Public(01)00827002345218(17)190811(10)8133528
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-OTW-ST-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight100